Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 163, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Nov 5, 2005, 2:02 PM CST for Waukesha County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 2:02 PM CST (20:02 UTC)
- Expired
- Nov 5, 2005, 2:30 PM CST
- In force
- 28 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 2:06 PM CST | HAIL 0.5 | Waukesha, WI | REPORTED IN DOWNTOWN WAUKESHA. |
| Nov 5, 2:21 PM CST | HAIL 0.5 | Pewaukee, WI | REPORTED AT THE INTERSECTION OF HIGHWAY 164 AND COUNTY ROAD M. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 052002 SVRMKX WIC133-052030- /O.NEW.KMKX.SV.W.0163.051105T2002Z-051105T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 202 PM CST SAT NOV 5 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 230 PM CST * AT 158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MUKWONAGO...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUKESHA AND NEW BERLIN AROUND 210 PM CST... BROOKFIELD AND PEWAUKEE AROUND 220 PM CST... MENOMONEE FALLS...LANNON AND SUSSEX AROUND 225 PM CST... LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819 $$ COLLAR
3 follow-up statements
000 WWUS53 KMKX 052009 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 207 PM CST SAT NOV 5 2005 WIC133-052030- /O.CON.KMKX.SV.W.0163.000000T0000Z-051105T2030Z/ WAUKESHA WI- 207 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR WAUKESHA COUNTY... AT 203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR BIG BEND...OR ABOUT NEAR WAUKESHA... MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PEWAUKEE BY 215 PM CST BROOKFIELD AND SUSSEX BY 220 PM CST MENOMONEE FALLS AND LANNON BY 225 PM CST HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED IN THE CITY OF MUKWONAGO AT WITH THIS STORM. LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819 $$ HANSING
000 WWUS53 KMKX 052020 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 216 PM CST SAT NOV 5 2005 WIC133-052030- /O.CON.KMKX.SV.W.0163.000000T0000Z-051105T2030Z/ WAUKESHA WI- 216 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR WAUKESHA COUNTY... AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WAUKESHA...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MENOMONEE FALLS AND LANNON BY 225 PM CST HAIL UP TO 0.75 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM IN MUKWONAGO...AND 0.50 INCH DIAMETER HAIL IN WAUKESHA. LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819 $$ HANSING
000 WWUS53 KMKX 052029 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 228 PM CST SAT NOV 5 2005 WIC133-052038- /O.EXP.KMKX.SV.W.0163.000000T0000Z-051105T2030Z/ WAUKESHA WI- 228 PM CST SAT NOV 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY EXPIRES AT 230 PM CST... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS FALLEN BELOW SEVERE LEVELS AND WILL BE ALLOWED TO EXPIRE. LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819 $$ HANSING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 1:25 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 5, 1:25 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 125 PM CST SAT NOV 5 2005 DISCUSSION... MAIN FORECAST PROBLEM IS RAPID CYCLOGENISIS EXPECTED THIS EVENING. NAM AND GFS SIMILAR WITH NAM A LITTLE STRONGER. UPPER DIVERGENCE INCREASING WITH APPROACH OF SHORTWAVE EXITING E CO THIS AFTERNOON. AS UPWARD MOTION INCREASES...SHOWERS AND SCATTERED THUNDERSTORMS SHOULD RAPIDLY INCREASE IN COVERAGE AND INTENSITY. RATHER STEEP LAPSE RATES IN MID LEVELS. AS RESULT HAIL POSSIBLE WITH SOME OF THE STORMS...ESPECIALLY OVER THE SOUTHEAST. NAM HAS THE LOW MOVING ACROSS EXTREME SOUTHEAST WISCONSIN JUST AFTER MIDNIGHT WITH LOW DEEPENING TO 990 MB BY 12Z SUNDAY...THEN TO 986 MB AS IT REACHES EXTREME NORTHWEST LAKE HURON AREA BY 18Z SUNDAY. CROSS SECTIONS ACROSS SOUTHERN WI REVEAL STRONG ISENTROPIC LIFT AND OMEGA WITH STRONG SLOPING FRONTOGENESIS AND MODERATE TO STRONG Q VECTOR CONVERGENCE. RAINFALL AMOUNTS SHOULD RANGE FROM 1 TO 1.5 INCHES. ALREADY ENCORPORATED NEW FORECAST INTO EARLY AFTERNOON ZFP UPDATE. WILL LIKELY EMPHASIZE HEAVY RAIN WORDING FOR TONIGHT IN LATER ZFP...AND MAY HAVE TO UP WINDS A BIT MORE. RAINFALL OVER BY MID MORNING FOR MOST OF AREA WITH CLEARING AND HIGH PRESSURE RIDGE TO BUILD INTO WI BY 00Z MON. PATTERN REMAINS PROGRESSIVE BEHIND SHORTWAVE WITH COLD AIR ADVECTION LATE SATURDAY NIGHT...REPLACED BY WARM AIR ADVECTION MONDAY. THE DAY 4 THROUGH 7 PORTION IS STILL PROBLEMATIC DUE TO THE STRONG MAINLY ZONAL FLOW WITH RUN TO RUN DIFFERENCES ON TIMING AND STRENGTH OF NEXT SIGNIFICANT SHORT WAVE FOR TUESDAY NIGHT AND WEDNESDAY. 12Z GFS VERY DIFFERENT ON HOW IT HANDLES NEXT UPSTREAM SHORTWAVE...BACKING OFF ON STRONG DIGGING OF THE SHORTWAVE BY THE END OF THE WEEK. THIS APPEARS IN LINE WITH EVEN THE 00Z EXTENDED MOS THAT SEEMED TO MOVE AWAY FROM THAT MODEL SOLUTION. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Nov 5, 10:25 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 AM CST SAT NOV 5 2005 WIZ046-047-051-052-056>060-062>072-061100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1025 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RAIN IS EXPECTED TO DEVELOP RAPIDLY ACROSS THE AREA THIS AFTERNOON AND POSSIBLY BECOME HEAVY AT TIMES...ESPECIALLY THIS EVENING. FLOODING PROBLEMS ARE NOT EXPECTED DUE TO THE DRY SOILS AND LOW RIVER LEVELS...HOWEVER MOTORISTS SHOULD BE PREPARED FOR THE USUAL ROADWAY HAZARDS DUE TO HEAVY RAIN. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER TODAY AND TONIGHT ALONG AND SOUTH OF A LINE FROM DUBUQUE TO STOUGHTON TO PORT WASHINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-061100- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1025 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES ARE EXPECTED TO INCREASE RAPIDLY LATE THIS AFTERNOON AND OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. THEN A GALE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET TUESDAY NIGHT AND WEDNESDAY. COLLAR
In the hours before
Local storm report, Nov 5, 2:02 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL MUKWONAGO 42.87N 88.33W
11/05/2005 0.75 INCH WAUKESHA WI TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF HIGHWAY 83 AND COUNTY
ROAD NN.
&&
GDAVISNearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.